Kentucky, 2001Damaging Wind in Kentucky, June 21, 2001
June 21, 2001 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 21, 1:42 AM CST, 11 hours 27 minutes earlier.
Area forecast discussion, Jun 21, 1:42 AM CST, 11 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
242 AM CDT THU JUN 21 2001
THE MAIN FORECAST CHALLENGE WILL HEAVY RAIN POTENTIAL TODAY.
AT 0530Z...KPAH 88-D SHOWING SCATTERED TS/SHRA MOVING NORTHEAST
ALONG AND JUST NORTH OF A KPOF-KPAH-KEVV LINE. THE POSITION OF THIS
PRECIPITATION WAS COINCIDENT TO A STATIONARY FRONTAL BOUNDARY DRAPED
ACROSS THE CWFA. WV AND LTG DISPLAY INDICATED A MORE DEFINED AREA OF
CONVECTION FROM THE TEXAS PANHANDLE NORTHEAST INTO NORTHERN
MISSOURI. UPSTREAM OF THIS FEATURE WAS YET ANOTHER VORT CENTER
CENTERED OVER NORTHEAST SOUTH DAKOTA.
COMPARISON OF THE VARIOUS 21/00Z MODEL OUTPUT FOR THE PROGRESSION OF
5H VORT MOTION WITH THE WV SAT PIX THROUGH 21/06Z REVEALS THE NGM DOING
A SLIGHTLY BETTER JOB OVER THE ETA...WITH THE AVN THE LEAST ON
TRACK. GIVEN THIS WILL FAVOR THE NGM SOLUTION THE GREATEST FOR THE
TIMING/PATH OF UPPER LEVEL FEATURES.
TS/SHRA CONTINUE TO LOOK PROMISING FOR TODAY WITH THE CONTINUED
PLACEMENT OF THE SURFACE FRONT OVER THE AREA AND TWO UPPER LEVEL
SHORTWAVE TROUGHS TAKING AIM ON THE REGION. THE WEAKER OF THE TWO IS
SCHEDULED FOR AN EARLY MORNING ARRIVAL PASSING PRIMARILY OVER
NORTHERN PORTION OF THE AREA. THE SECOND LOOKS TO HAVE A LATE
AFTERNOON/EARLY EVENING ARRIVAL TIME. THIS STRONGER FEATURE WILL HELP PUSH
THE SURFACE FRONT SOUTHEAST AS A COLD FRONT AND INVITE ORGANIZED
CONVECTION POSSIBLY IN THE FORM OF A SQUALL LINE ACROSS PRIMARILY
THE EASTERN HALF OF THE CWFA.
LATEST FFG FOR THE CWFA SUGGESTS NORTHERN PARTS OF THE CWFA...IN
PARTICULAR MY INDIANA COUNTIES AND THOSE OF KY AND IL WHICH BORDER
THE OHIO AND WABASH RIVERS RESPECTIVELY...HAVE THE GREATEST
POTENTIAL FOR FLASH FLOODING WITH 1 HR VALUES AS LOW AS 0.6 IN/HR
WITH 1.2 IN/HR AS A MEAN. 6 HR FFG VALUES RANGE FROM ROUGHLY 1.5 TO
2.5 INCHES...AGAIN SOME OF THE LOWEST IN MY CWFA. HEADING SOUTH AND
WEST OF THIS LOCATION...BOTH 1 AND 6 HR VALUES INCREASE. WITH
POTENTIALLY TWO SIGNIFICANT BOUTS OF PRECIP POSSIBLE IN THIS AREA
TODAY...CONSIDERING A FLASH FLOOD WATCH HERE.
TONIGHT CONVECTION LOOKS TO CLEAR THE AREA FROM WEST TO EAST WITH A
DECREASE IN CLOUD COVER AS WELL. FOR FRIDAY...BOTH THE AVN AND NGM
SUGGEST A WEAK SHORTWAVE TROUGH WILL SPIRAL SOUTH AROUND THE BACK
SIDE OF THE UPPER LOW AND TRACK ACROSS IL/IN/KY BY THE LATE
AFTERNOON BRINGING THE CHANCE OF SMALL POPS OVER THE NORTHEAST AND EASTERN
PORTION OF THE FORECAST AREA. FOR NOW...WILL NOT GO WILD OVER THIS
POSSIBILITY...AND ONLY INTRODUCE VERY SMALL CHANCE POPS FOR SHOWERS.
FOR TEMPERATURES...TODAY WARMEST READINGS SHOULD BE SOUTHEAST WHERE
PRECIP CHANCES WILL BE LEAST AND SUN CHANCES GREATEST. COOLEST
READINGS SHOULD BE ALONG AND NORTH OF THE FRONT WHERE CLOUDS AND
PRECIP WILL BE MOST LIKELY. TONIGHT...CURRENT AIRMASS /DEW PTS
MID-UPPER 50S/ OVER IOWA AND EASTERN NEBRASKA SHOULD ADVECT INTO AT
LEAST WESTERN AND NORTHERN PORTIONS OF THE CWFA. THIS REGION WILL GO
WITH LOWS IN THE 55 TO 60 DEGREE RANGE WITH AROUND 60 ELSEWHERE.
FRIDAY WARMEST READINGS SHOULD BE IN THE WEST WHERE SUNSHINE WILL BE
MOST ABUNDANT. WITH MODEL CONSENSUS 85H TEMPS AROUND 11C ACROSS THE
CWFA...HIGHS IN THE UPPER 70S SEEM REASONABLE. WITH MORE CLOUDS AND
SMALL POPS POSSIBLE NORTHEAST AND EAST...WILL GO WITH SLIGHTLY
COOLER TEMPS IN THIS LOCALE.
WILL MAKE NO CHANGES TO EXTENDED PACKAGE GIVEN LIMITED NEW DATA 3
AVAILABLE ON MID-SHIFT.
.PAH...FFA TODAY ILZ077-078-083-INZ081-082-085>088-KYZ018-019.
SLEIGHTER
In the hours before
Local storm report, Jun 21, 12:05 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
105 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM ARLINGTON KY .75 INCH HAIL
06/21/01 CARLISLE REPORTED BY
DES.
1210 PM IRMA KY 60 MPH TSTM WIND GUST
06/21/01 CRITTENDEN
KHLocal storm report, Jun 21, 12:11 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
111 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM PADUCAH KY 50 MPH TSTM WIND GUST
06/21/01 MCCRACKEN 200 SQ FT ROOF DAMAGED
WITH SOME DAMAGE TO BEAMS
AT THE HIGDON MCBRIDE
FURNITURE STORE. SPOTTER
WAS PRESENT AND REPORTED
WINDS DID NOT EXCEED 50 MPH
AND NO OTHER DAMAGE
OCCURED.
KHLocal storm report, Jun 21, 12:22 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
122 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM CLINTON KY WIND DAMAGE
06/21/01 HICKMAN THUNDERSTORM WINDS DOWNED
NUMEROUS TREES. REPORTED BY
POLICE.
KHSpecial weather statement, Jun 21, 12:31 PM CST, 38 minutes before
KYZ012-016-017-019>022-211932-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
131 PM CDT THU JUN 21 2001
...WIND GUSTS 45 TO 55 MPH POSSIBLE WITH LINE OF THUNDERSTORMS...
A LINE OF STRONG THUNDERSTORMS...WITH THE POTENTIAL FOR STRONG
WINDS OF 45 TO 55 MPH AND UP TO 1/2 INCH DIAMETER HAIL...STRETCHED
FROM WEST OF HOPKINSVILLE KENTUCKY...NEAR GRACEY...TO NEAR
MADISONVILLE...CALHOUN AND OWENSBORO KENTUCKY. THE STRONGEST
THUNDERSTORMS WERE ALONG THE SOUTHERN END OF THE LINE OVER TRIGG
COUNTY...INCLUDING THE GRACEY KENTUCKY STORM.
THESE STORMS WILL PRODUCE VERY HEAVY RAIN...UP TO AN INCH IN ONE
HALF HOUR...AS WELL AS FREQUENT LIGHTNING AS THEY MOVE EAST AT
20 MPH. HAIL OF AROUND A HALF INCH DIAMETER...ALONG WITH WINDS OF
AROUND 50 MPH...IS POSSIBLE WITH THE STORMS FROM GRACEY TO SOUTH OF
MADISONVILLE.
THE LINE OF STORMS SHOULD REACH FROM OAK GROVE TO CENTRAL CITY BY
230 PM AND TH ELKTON AREA BETWEEN 230 PM AND 3 PM.
SHANKLIN
Local storm report, Jun 21, 12:38 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
138 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 PM BENTON KY WIND DAMAGE
06/21/01 MARSHALL NUMEROUS TREES DOWN ON OLD
HWY 641 SOUTH.REPORTED BY
LAW ENFORCEMENT
DDHLocal storm report, Jun 21, 12:46 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
146 PM CDT THU JUN 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM GILBERTSVILLE KY WIND DAMAGE
06/21/01 MARSHALL THUNDERSTORM WINDS DOWNED
TREES ON RIDGE ROAD AND
ROCKY POINT.REPORTED BY
ROAD DEPARTMENT.
DDHThunderstorm Wind, Todd
- When
- June 21, 1:09 PM CST
- Where
- Todd County, 4 mi E of Britmart
- Measured
- 50 kt (58 mph)
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.883, -87.217
Power lines, tree limbs, and a large tree were blown down at the junction of Highways 181 and 171. Gusts were estimated between 55 and 60 MPH.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Georgia, June 21, 2001$152,000 · 1 in hail · 18 events
- Flash Flood and Damaging Winds in Pennsylvania, June 21 to 22, 2001$170,000 · 5 events
- Lightning Strike in South Carolina, June 21, 2001$200,000 · 1 event
- Lightning Strike in Florida, June 21, 2001$150,000 · 1 event
- Damaging Wind in West Virginia, June 21, 2001$150,000 · 1 event
- Hail and Damaging Winds in Texas, June 21, 2001$85,000 · 1.75 in hail · 12 events
- Hail and Lightning Strike in Florida, June 21, 2001$110,000 · 0.88 in hail · 3 events
- Damaging Winds in Ohio, June 21, 2001$80,000 · 55 kt wind · 9 events
- Tornado in Florida, June 21, 2001$100,000 · F0 · 1 event
- Damaging Winds and Lightning Strike in Virginia, June 21, 2001$65,000 · 7 events
- Lightning Strike in Florida, June 21, 20015 injured · 1 event
- Hail and Damaging Winds in Tennessee, June 21, 2001$35,000 · 60 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248474.